MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CONQUEST; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CONQUEST; PTA BALLOON DILATATION CATHETER
Catalog Number CQ75124
Medical Device Problem Codes Material Rupture (1546); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an angioplasty procedure via left upper arm fistula, the pta balloon allegedly ruptured upon inflation.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one conquest pta dilatation catheter was returned for evaluation.Unraveling fibers were able to be observed on the balloon; no other anomalies were noted during the visual evaluation.During the functional testing, the balloon was inflated with an in-house presto inflation device, and the balloon was noted to be leaking.Once, after stripping the fiber of the balloon under microscopic observation, a large compound rupture was noted in the balloon.No other functional testing was performed.As the sample analysis confirmed, the unraveling fibers and compound balloon rupture were noted under microscopic observation.Hence, the investigation confirms the reported balloon rupture and the identification of unraveling fibers.A definitive root cause for the reported balloon rupture and the identified unraveling fibers could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G, procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiration date: 01/2026).H11: section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
CONQUEST
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe 85281
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key17806203
Report Number2020394-2023-00724
Device Sequence Number7249739
Product Code DQY
UDI-Device Identifier00801741063251
UDI-Public(01)00801741063251
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K083657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCQ75124
Device Lot NumberREHP2379
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/22/2023
Initial Report FDA Received Date09/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale
Patient Weight95 KG